Alert archive / Virginia / Flash Flood Watches in 2021

Flash Flood Watch 8, NWS Wakefield, VA

August 17, 202116 counties in Virginia

NWS Wakefield, VA issued this flash flood watch at Aug 17, 2021, 3:10 PM EDT for 16 counties in Virginia. It took effect at Aug 17, 2021, 5:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2021, 3:10 PM EDT (19:10 UTC)
In effect from
Aug 17, 2021, 5:00 PM EDT
Expired
Aug 18, 2021, 3:56 PM EDT
In force
23 hr
Issued by
NWS Wakefield, VA
Flood severity
None

Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King William County, VA, Louisa County, VA, New Kent County, VA, Powhatan County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

268 
WGUS61 KAKQ 171910
FFAAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wakefield VA
310 PM EDT Tue Aug 17 2021

VAZ048-062-069-082-083-509>516-180315-
/O.NEW.KAKQ.FF.A.0008.210817T2100Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Western Henrico
(Including the City of Richmond)-Eastern Henrico-
Including the cities of Central Plains, Nahor, New Kent Airport, 
Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake 
Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, 
Bon Air, Cunningham, Mineral, Browns Corner, Clayville, 
Talleysville, Genito, Mechanicsville, Quinton, Ashland, 
Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, 
Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, 
and Chester
310 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Wakefield has issued a

* Flash Flood Watch for portions of central Virginia and east 
  central Virginia, including the following areas, in central 
  Virginia, Eastern Chesterfield (Including Col. Heights), Eastern 
  Hanover, Eastern Henrico, Eastern Louisa, Fluvanna, Goochland, 
  Powhatan, Western Chesterfield, Western Hanover, Western Henrico 
  (Including the City of Richmond) and Western Louisa. In east 
  central Virginia, Charles City and New Kent.

* Through Wednesday evening.

* The remnants of Tropical Cyclone Fred are forecast to track to the 
  west of the forecast area on Wednesday. This will result in 
  multiple rounds of showers and thunderstorms from now through 
  Wednesday evening. 1 to 2 inches of rain could fall in a short 
  time in the heavier downpours. Given the very wet antecedent 
  conditions, this amount of rain could result in flash flooding, 
  especially in urban and suburban areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

EI
5 follow-up statements
666 
WGUS61 KAKQ 180126
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
926 PM EDT Tue Aug 17 2021

VAZ048-062-069-082-083-509>516-180930-
/O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Western Henrico
(Including the City of Richmond)-Eastern Henrico-
Including the cities of Central Plains, Nahor, New Kent Airport, 
Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake 
Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, 
Bon Air, Cunningham, Mineral, Browns Corner, Clayville, 
Talleysville, Genito, Mechanicsville, Quinton, Ashland, 
Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, 
Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, 
and Chester
926 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Virginia and east central Virginia, including 
  the following areas, in central Virginia, Eastern Chesterfield 
  (Including Col. Heights), Eastern Hanover, Eastern Henrico, 
  Eastern Louisa, Fluvanna, Goochland, Powhatan, Western 
  Chesterfield, Western Hanover, Western Henrico (Including the City 
  of Richmond) and Western Louisa. In east central Virginia, Charles 
  City and New Kent.

* Through Wednesday evening.

* The remnants of Tropical Cyclone Fred are forecast to track to the 
  west of the forecast area on Wednesday. This will result in 
  multiple rounds of showers and thunderstorms from now through 
  Wednesday evening. 1 to 2 inches of rain could fall in a short 
  time in the heavier downpours. Given the very wet antecedent 
  conditions, this amount of rain could result in flash flooding, 
  especially in urban and suburban areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Zimmerman
739 
WGUS61 KAKQ 180703
FFAAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wakefield VA
303 AM EDT Wed Aug 18 2021

VAZ064-081-517-518-181515-
/O.EXA.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caroline-Prince George-Western King William-Eastern King William-
Including the cities of West Point, Corbin, Cedar Fork, Petersburg, 
Hopewell, Dawn, Burruss Corner, King William, and Aylett
303 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Wakefield has expanded the

* Flash Flood Watch to include portions of east central Virginia, 
  north central Virginia and south central Virginia, including the 
  following areas, in east central Virginia, Eastern King William 
  and Western King William. In north central Virginia, Caroline. In 
  south central Virginia, Prince George.

* Through this evening.

* The remnants of Tropical Cyclone Fred are forecast to track to the 
  west of the forecast area later today into this evening. This will 
  result in multiple rounds of showers and thunderstorms through 
  this  evening. 1 to 2 inches of rain could fall in a short time in 
  the heavier downpours. Given the very wet antecedent conditions, 
  this amount of rain could result in flash flooding, especially in 
  urban and flood prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

VAZ048-062-069-082-083-509>516-181515-
/O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Western Henrico
(Including the City of Richmond)-Eastern Henrico-
Including the cities of Central Plains, Nahor, New Kent Airport, 
Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake 
Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, 
Bon Air, Cunningham, Mineral, Browns Corner, Clayville, 
Talleysville, Genito, Mechanicsville, Quinton, Ashland, 
Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, 
Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, 
and Chester
303 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Virginia and east central Virginia, including 
  the following areas, in central Virginia, Eastern Chesterfield 
  (Including Col. Heights), Eastern Hanover, Eastern Henrico, 
  Eastern Louisa, Fluvanna, Goochland, Powhatan, Western 
  Chesterfield, Western Hanover, Western Henrico (Including the City 
  of Richmond) and Western Louisa. In east central Virginia, Charles 
  City and New Kent.

* Through this evening.

* The remnants of Tropical Cyclone Fred are forecast to track to the 
  west of the forecast area later today into this evening. This will 
  result in multiple rounds of showers and thunderstorms from late 
  this morning through this evening. 1 to 2 inches of rain could 
  fall in a short time in the heavier downpours. Given the very wet 
  antecedent conditions, this amount of rain could result in flash 
  flooding, especially in urban and flood prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

05
166 
WGUS61 KAKQ 181253
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
853 AM EDT Wed Aug 18 2021

VAZ048-062-064-069-081>083-509>518-190000-
/O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fluvanna-Goochland-Caroline-Powhatan-Prince George-Charles City-New
Kent-Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-
Including the cities of Central Plains, Wayside, Corbin, Bybee, West 
Point, Mountcastle, Louisa, Petersburg, Subletts, Midlothian, 
Roxbury, Burruss Corner, Lake Monticello, New Kent Airport, Goodwins 
Store, Sandston, Hopewell, Barnetts, Fine Creek Mills, Bon Air, 
Cunningham, Mineral, Browns Corner, Clayville, Talleysville, Cedar 
Fork, Genito, Mechanicsville, Quinton, Ashland, Chesterfield, Orapax 
Farms, Flat Rock, Aylett, Richmond, Worshams, Goochland, Nahor, 
Colonial Heights, Troy, Bottoms Bridge, Dawn, Palmyra, King William, 
and Chester
853 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Virginia, east central Virginia, north central 
  Virginia and south central Virginia, including the following 
  areas, in central Virginia, Eastern Chesterfield (Including Col. 
  Heights), Eastern Hanover, Eastern Henrico, Eastern Louisa, 
  Fluvanna, Goochland, Powhatan, Western Chesterfield, Western 
  Hanover, Western Henrico (Including the City of Richmond) and 
  Western Louisa. In east central Virginia, Charles City, Eastern 
  King William, New Kent and Western King William. In north central 
  Virginia, Caroline. In south central Virginia, Prince George.

* Until 8 PM EDT this evening.

* The remnants of Tropical Cyclone Fred are forecast to track to the 
  west of the forecast area from now through this evening. This will 
  result in multiple rounds of showers and thunderstorms through 
  this evening. 1 to 2 inches of rain could fall in a short time in 
  the heavier downpours. Given the very wet antecedent conditions, 
  this amount of rain could result in flash flooding, especially in 
  urban and flood prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

EI
027 
WGUS61 KAKQ 181855
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
255 PM EDT Wed Aug 18 2021

VAZ048-062-064-069-509>511-182000-
/O.CAN.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fluvanna-Goochland-Caroline-Powhatan-Western Louisa-Eastern Louisa-
Western Hanover-
Including the cities of Central Plains, Louisa, Corbin, Bybee, 
Subletts, Burruss Corner, Lake Monticello, Goodwins Store, Fine 
Creek Mills, Cunningham, Mineral, Clayville, Cedar Fork, Genito, 
Ashland, Flat Rock, Worshams, Goochland, Nahor, Troy, Dawn, and 
Palmyra
255 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Virginia and north 
central Virginia, including the following areas, in central 
Virginia, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western 
Hanover and Western Louisa. In north central Virginia, Caroline has 
been cancelled.

The Flood Watch is cancelled.

$$

VAZ081>083-512>518-190000-
/O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince George-Charles City-New Kent-Eastern Hanover-Western
Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western
Henrico (Including the City of Richmond)-Eastern Henrico-Western
King William-Eastern King William-
Including the cities of New Kent Airport, Richmond, Petersburg, 
Midlothian, West Point, Sandston, Hopewell, Barnetts, Bon Air, 
Roxbury, Browns Corner, Talleysville, Mechanicsville, Quinton, 
Chesterfield, Orapax Farms, Mountcastle, Aylett, Wayside, Bottoms 
Bridge, Colonial Heights, King William, and Chester
255 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Virginia, east central Virginia and south 
  central Virginia, including the following areas, in central 
  Virginia, Eastern Chesterfield (Including Col. Heights), Eastern 
  Hanover, Eastern Henrico, Western Chesterfield and Western Henrico 
  (Including the City of Richmond). In east central Virginia, 
  Charles City, Eastern King William, New Kent and Western King 
  William. In south central Virginia, Prince George.

* Until 8 PM EDT this evening.

* Scattered showers and thunderstorms may continue through early 
  evening. 1 to 2 inches of rain could fall in a short time in the 
  heavier downpours. Given the very wet antecedent conditions, this 
  amount of rain could result in flash flooding, especially in urban 
  and flood prone areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

EI
950 
WGUS61 KAKQ 181956
FFAAKQ

Flood Watch
National Weather Service Wakefield VA
356 PM EDT Wed Aug 18 2021

VAZ081>083-512>518-182100-
/O.CAN.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince George-Charles City-New Kent-Eastern Hanover-Western
Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western
Henrico (Including the City of Richmond)-Eastern Henrico-Western
King William-Eastern King William-
Including the cities of New Kent Airport, Richmond, Petersburg, 
Midlothian, West Point, Sandston, Hopewell, Barnetts, Bon Air, 
Roxbury, Browns Corner, Talleysville, Mechanicsville, Quinton, 
Chesterfield, Orapax Farms, Mountcastle, Aylett, Wayside, Bottoms 
Bridge, Colonial Heights, King William, and Chester
356 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Virginia, east central 
Virginia and south central Virginia, including the following areas, 
in central Virginia, Eastern Chesterfield (Including Col. Heights), 
Eastern Hanover, Eastern Henrico, Western Chesterfield and Western 
Henrico (Including the City of Richmond). In east central Virginia, 
Charles City, Eastern King William, New Kent and Western King 
William. In south central Virginia, Prince George has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

EI

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 1:37 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 17, 1:37 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
137 PM EDT Tue Aug 17 2021

.SYNOPSIS...
A warm front lifts north of the area today. The remnant
moisture from Fred will track northeast across the mountains
today through Wednesday. High pressure builds across the
southeastern states later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1025 AM EDT Tuesday...

Latest morning wx analysis reveals quasi-stationary/warm
frontal boundary now situated across the MD Ern Shore. TD Fred
is tracking north-northeastward across nrn GA. Aloft, a ridge of
high pressure remains anchored offshore of the Carolina coast.
PWs are maximized (~2.0") near this front, with a local minimum
across ern NC (near the upper ridge). Have seen an increase in
convection in Dorchester County, MD during the past couple
hours. Expect convection to continue over the MD Ern Shore
through the morning, with isolated to scattered sea breeze
showers/tstms possible this afternoon across all of the Lower
Ern Shore.

Elsewhere, with relatively lower PW air in place (temporarily),
and not much of a trigger for convective initiation through
midday...expect warm, dry, humid conditions to persist through
most of the day (with isolated showers possible S and SW
through midday). However, PW values do increase again from SW-
NE from this aftn-tonight as Fred's circulation approaches, and
it won't take much of a trigger to kick off isolated to
scattered convection later in the day. Will increase PoPs to
50-70% across the far SW after 20z/4 PM, with at least chc PoPs
in all areas west of I-95. Will carry 10-30% PoPs from the I-95
corridor on east. Again, locally heavy rainfall is the primary
concern. Highs today in the mid-upr 80s.

Still appears that the first slug of tropical moisture out ahead
of the remnants of T.D. Fred pushes across the VA/NC piedmont
tonight. Taper the PoPs down across the coastal plain this
evening, while maintaining chance PoPs through the night tonight
over the western tier of counties (w/ at least slight chc over
the RIC metro). The Day 1 ERO from WPC does maintain Slight
Risk area in our far NW to account for the second slug of
rainfall, as the center of Fred lifts NE across far wrn VA into
WV into Wed morning. Think the majority of this rainfall will
be just to the west of the local area into tonight, but
certainly close enough to continue to bear watching through the
day today. Even a 30-45 minute downpour could cause flooding
issues in the RIC metro, given the very wet antecedent
conditions. Lows tonight mainly in the 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 415 AM EDT Tuesday...

Fred's moisture continues to lift N/NE across WV into the
northeast CONUS. PWs surge back up AOA 2" during the day on Wed,
and as greatest lift and support for hvy rainfall pushes acrs
our western tier of counties, we will need to monitor the
potential for locally heavy rainfall and potential flash
flooding, especially given the heavy rainfall in much of the RIC
metro area and points N/NW over the past few days. Considered
another Flash Flood Watch, but uncertainty remains high enough
to hold off for the time being. Regardless, highest PoPs in the
high end likely to categorical range remain over the Piedmont
Wed and Wed eve, extending to the coast Wed night before tapering
off late Wed night as the system accelerates to the NNE. Highs
Wed in the mid- upr 80s except lwr 80s wrn most zones where the
highest PoPs will be. Lows Wed night 70-75.

A trof lingers behind Fred Thurs, keeping the chc for showers/tstms
going. Highs 85-90.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 1140 AM EDT Tuesday...

The operational models are in decent agreement with the overall
pattern with a shortwave trough over the Mid-Atlantic States
over the weekend that gradually fills and lifts NE with a strong
upper level ridge over the Lower Mississippi River Valley
building north and east toward the Mid-Atlantic states for early
next week. But the ridge axis remains more toward the Central US
keeping the Mid-Atlantic in NW flow which could lead to more
storms next week. For now, have kept a chance for diurnal
showers and thunderstorms over the weekend, as the tropical
moisture and upper trough linger with a lesser opportunity for
showers on Monday and Tuesday as the upper trough will be
northeast of the area. For temperatures, have generally run
close the NBM for highs and lows but did lean slight warmer on
both based up the continued moisture and the recent trend of
overachieving during the day. So have lows generally in the
upper 60s west to low to mid 70s east. For highs have reading in
the mid to upper 80s on Sat and Sunday and push readings into
the upper 80s to low 90s early next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 135 PM EDT Tuesday...

VFR conditions prevail at RIC/PHF/ORF/ECG this afternoon with SCT-
BKN CIGs between 3.5-5kft AGL. MVFR conditions continue at SBY with
scattered showers/isolated tstms. Winds are generally S-SE aob
10kt. The leading edge of deep moisture associated with TD Fred
will overspread the area from SW-NE this evening through
Wednesday AM. A round of scattered showers/tstms associated with
the leading edge of Fred's moisture (with brief IFR VSBYs
possible) may impact RIC (but pcpn is more likely in areas to
the S and W of RIC) this evening, with 20-40% PoPs for showers
continuing through tonight. Mainly dry/VFR through tonight with
perhaps an isolated shower/tstm later this aftn-this evening at
PHF/ORF/ECG. MVFR conditions are expected to linger at SBY
through 20-21z before dry/VFR conditions return this evening-
tonight.

The remnants of Fred are expected to track well to the NW of the
area on Wednesday. MVFR CIGs are likely at RIC by late tonight,
with MVFR to low-end VFR CIGs expected at all terminals during
the day on Wednesday. Scattered to numerous showers/tstms are
expected at RIC on Wed (especially during the midday through
early evening), with scattered showers/tstms expected near the
coast from Wed aftn through late Wed evening. Brief IFR/LIFR
VSBYs are likely in any shower/tstm on Wed. Winds remain S-SE
at 5-12kt through the period (with light/VRB winds possible
tonight).

Outlook: More typical late day showers and storms each day Thu-Sat
along with late night/early morning ST/SC. Some gradual drying is
possible late this weekend.

&&

.MARINE...
As of 515 AM EDT Tuesday...

Early morning wx analysis depicts a weak warm front continuing to
lift north across the local waters with weak high pressure building
in from the west. TD Fred is located near the GA/AL/FL border
and continues to move NNE, eventually tracking along the
Appalachians through Wed. Winds are SE 5-10 kt with 10-15 kt
over the northern coastal waters and northern Ches Bay. Expect
winds to remain SE 5-10 kt this morning, increasing to 10-15 kt
over much of the local waters late this afternoon into this
evening into tonight. Winds are expected to increase to 15-18 kt
Wed afternoon into Wed evening with gusts to around 20-23 kt.
Wind probs for sustained winds of 18 kt increase to 50-60% for
the entire Ches Bay. The trend from 00z CAMs has been slightly
stronger winds, however, will hold off on SCAs for now until a
more definitive trend continues and confidence in sustained
and/or frequent gusts to 20 kt increases.

Winds become S ~15 kt Wed night as the remnants of TD Fred move
well NNW of the local waters. Behind Fred, winds become SW ~10
kt Thurs morning, briefly become S late Thurs afternoon, and
again shift back to SW 5-10 kt Thurs night. A weak trough
lingers near the local waters Fri through the weekend with winds
generally W 5-10 kt.

Seas will generally be 2-3 ft through Wed morning with 1-2 ft waves
on the Bay. Waves increase to 2-3 ft in the Ches Bay Wed afternoon
through early Wed night in response to the wind increase. Seas
increase to 3-4 ft by Wed night. Seas and waves subside to 2-3 ft
and 1-2 ft respectively Thurs through early Fri. In response to TS
Henri lingering west of Bermuda late week, seas may increase to 3 ft
(locally 4 ft in the southern coastal waters) Fri into early Sat.

A moderate rip risk will remain for the northern beaches through Wed
with a low rip risk for the southern beaches.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...ERI/MAM
SHORT TERM...MPR/MAM
LONG TERM...ESS
AVIATION...ERI
MARINE...RMM
Hazardous weather outlook, Aug 17, 5:22 AM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
522 AM EDT Tue Aug 17 2021

MDZ022>024-NCZ012>017-030>032-102-VAZ077-078-081>090-092-093-095>098-
518-520-522>525-180930-
Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Northumberland-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Eastern King William-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
522 AM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall may lead to localized flooding Wednesday
afternoon into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-180930-
Maryland Beaches-Accomack-Northampton-
522 AM EDT Tue Aug 17 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall may lead to localized flooding Wednesday
afternoon into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021-VAZ048-060>062-064>069-075-076-079-080-509>517-519-521-180930-
Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Brunswick-Dinwiddie-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
522 AM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible across the
outlook area late this afternoon and this evening. Locally heavy
rainfall is the main threat. A few storms could be strong to severe
with damaging wind gusts possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rounds of heavy rainfall may lead to localized flooding
Wednesday into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:26 AM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more3 hr
Aug 17, 5:24 PM EDTSpecial Weather StatementAKQKing and Queen51 min
Aug 17, 6:01 PM EDTSpecial Weather StatementAKQEssex29 min

Nearby

Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.